Discussion Board Forums General Discussion Haven’t been here in a while . . . . Update on me.

Viewing 15 posts - 31 through 45 (of 47 total)
  • Author
    Posts
  • #75035
    rvb
    Member

    Hey Patty, I forgot about that darn jaw pain…felt like I bit into something sour. Just another one of those PITA side effects, but nothing worrisome.

    The trick for the painful eyes I found incidentally. My eyes were burning, so I bent over and made a silent scream (so as not to scare my husband since it hurt like a SOB)…which was more like bearing down. And it stopped the burning! Ever since, whenever I had that eye pain, I would bend over and bear down and it would stop. I hope that helps.

    Glad you do not have the diarrhea issue that I had, but that was Xeloda related so I left that rather distasteful subject out!

    Best Wishes to All, Renée

    #75034
    lainy
    Participant

    Sounds good to me, wait for me!

    #75033
    pattimelt
    Participant

    Thanks for the encouragement! I feel good this morning! Going to get a relaxing massage & maybe some acupuncture!

    #75032
    lainy
    Participant

    Patty, you can do it! You can do it! We are all cheering for you and a good outcome! You never know how strong you are until “strong” is the only choice you have! You never know how strong you are until “strong” is the only choice you have!

    #75031
    marions
    Moderator

    Pattymelt….I had not made the connection of “melt” and meltdown, but sure understand now. Hang in there, dear Patty, you are due a positive response. Sure is good to hear that the side effects are leveling off on day six. May it continue.
    Hugs,
    Marion

    #75030
    marions
    Moderator

    Renee….the most experienced people on this board is comprised of people like you. All information exchanged on this board benefits our members and the numerous non-members “lurking” on this site. It is invaluable knowledge.
    Thanks and hugs,
    Marion

    #75029
    pattimelt
    Participant

    well as you can see by my name I have had quite a few meltdowns myself!!
    I am on my 1st week of Oxaliplatin & Xeloda! Strange side effects! When I take my 1st bite of a meal I have bad spasm pain in my jaw but only for the 1st couple of bites then it is fine!! Then I got teary eyed the other day & it burned really bad. I also got very constipated & hadn’t even taken any anti nausea drugs. If constipation is listed as a side effect I get it. Then I am in danger of getting diverticulitis. I had some pain yesterday but today it is gone! Thank God. I take lots of miralax & stool softeners. This is 6th day & I am feeling better. Not so sensitive to touching cold things.
    I hope you tolerate your chemo cocktail! They are all different for sure. I had hardly any side effects with Gem/Cis besides fatigue & a little nausea but it didn’t work!
    You have such a great attitude! I’m trying! Take care & God bless!

    #75028
    rvb
    Member

    Hi Shari. I was on Oxaliplatin along with Xeloda for almost 7 months (with a 6 week break in the middle). The Oxali has a lot of ‘fun’ side effects. Kris already mentioned the cold sensitivity and I am pretty sure the nursing staff gave you the heads up with that. As mentioned, gloves will be your best friends. Bring them when food shopping as refrig/frozen food will be painful. Keep several pair around the kitchen if you can. I had granite counters and even that was too painful at times.

    Don’t even try to eat or drink cold items…the best it will do is feel like you are swallowing small shards of glass, cause a freeze/burn sensation on your lips and tip of the tongue. The worst is that it will give the sensation of your throat closing, and that can lead to anxiety and worsen the situation…NO ICE CREAM at all!!! At least for the first week, maybe even longer according to what your body will tolerate.

    When brushing your teeth, make sure the water you use to rinse your mouth is room temp…it is surprising how little things like that can make a difference. Now that it is summer, not such a big thing. But when colder weather comes and colder water come from the tap, it will make a big difference. I used to test the water with my pinky knuckle.

    When it gets cold outside (or you go into the refrigerated areas at CostCo and the like), cover your mouth/nose so as not to breath in the cold air.
    Be aware that you might have muscle cramps at the most unusual times for no apparent reason: ‘charlie horses’ in calves and/or forearm, lip curls, eye lid twitches, hand contractions. I even notice that my eyes would hurt – a lot! – if the cold got to them, if I yawned, or if I cried. I even had an incident when I had a swelling in the front part of my tongue, like a muscle contraction that came for a minute and left. I could breath and swallow so I did not worry. But when I told the nurse about it the next week, boy did I get a tongue lashing! So be sure to report any unusual reactions to the onc team so they (not you or me) can decide what to do.

    BTW, I did not lose hair with the Oxali/Xeloda treatment, but it did not appear to grow all that much over the last 8 months.

    I haven’t had the Cetuximab…yet. I would be interested in anyone’s side effects as well.

    Good luck with everything. I hope this regimen keeps the beast quiet for a long, long time. If your “oral maintenance” is Xeloda and you need any helpful hints, I’d be glad to share. But I am sure you will hear much and better from the more experienced members of Our Team.

    Best Wishes to You, Shari….Renée

    #75027
    Randi
    Participant

    hi Shari,

    Thank you for the update and I am so sorry you are going through all of this again. I had chemo, but just Gemzar, so I can’t speak to you about your current chemo. You have sure been through a lot!

    I had a friend give me a suggestion when I was going through treatment. She said when she had cancer it was always so hard to be “up” all the time for everyone else. She gave herself a time every day to cry, rant, sob and feel sorry for herself if she needed it. It worked for her.

    Come here anytime to rant. We have all gone to the pity party at one time or another and we are here to attend yours!

    Hugs,
    -Randi-

    #75026
    gavin
    Moderator

    Hi Shari,

    Thanks for letting us know what’s happening with everything right now and you go ahead and vent. Saying things out loud certainly helps get stuff off of your chest so you go ahead and do so and you know that we will be here listening and to help as well if we can.

    I can’t help with personal suggestions re chemo as my dad never had it but I know that others will have some for you. Sounds like you are getting your fighting gloves on again for this and I hope that your chemo goes well. Please keep us updated on how that goes for you and know as well that we are so here for you too.

    Hugs,

    Gavin

    #75025
    kris00j
    Participant

    Shari, sorry to read this.
    My suggestions re oxaliplatin: have gloves handy, and sandals will not be appreciated! Socks will help. I used to put gloves on to take my eggs out of the fridge and wait until they warmed up a little before I cooked them.
    Room temp drinks are going to become your friend, too.
    I’m rooting for you! And Marion, the meaning was the same if not the words. I can’t quite remember what I wrote but if that wasn’t it, it was sure close.
    I’m pretty sure we all have meltdowns. Most of mine are for others, and for the unsurety of the future. I allow myself a cry, then mentally pick myself back up.

    #75024
    chezwrightaol-com
    Participant

    Dear, dear Shari….what bummer news. We are all there by your side rooting you on. You will do it just as you have done with all the other bumps, carry on
    with amazing courage. Your will to live will carry you through. Hug tight to your puppies.
    Love, Kathy

    #75023
    marions
    Moderator

    Shari….Kris’s statement touched me today. It went something like: “it’s o.k. to have a meltdown just remember to get up, dust yourself off and start over again.” Therefore, dear Shari, let it out, you have good reason to complain; you have been such a trooper all along. Neurapothy is one of the most pronounced issues you might be dealing with, a bit like the Xeloda produced side effects with a few more added to. We have reports of people bundling their faces in cold weather to wearing gloves for grasping anything from the fridge. But, I am sure that you will receive quite a few suggestions from others.
    Good luck, dear Shari. We are rooting for you.
    Hugs,
    Marion

    #75022
    sharimay
    Member

    Lainy . . . I do know about Timex and that is exactly how I feel!

    #75021
    wallsm1
    Participant

    Shari,

    Thanks so much for updating us. I often think of you and have wondered how you have been doing. Sorry to hear you are having a harder time with this chemo. I am not very familiar with that chemo combo. But I’m sure others will chime in. Keep us posted.

    Take care,

    Susie

Viewing 15 posts - 31 through 45 (of 47 total)
  • You must be logged in to reply to this topic.